Ocular hemorrhage has been reported in 90 cases as an adverse effect of statin drugs. - GreenMedInfo Summary
Ocular hemorrhage possibly the result of HMG-CoA reductase inhibitors.
J Ocul Pharmacol Ther. 2004 Apr ;20(2):179-82. PMID: 15117574
Casey Eye Institute, Oregon Health&Science University, Portland, OR 97201, USA. firstname.lastname@example.org
This retrospective case series describes the association between ocular hemorrhage and 3-hydroxy-3-methylglutaryl conenzyme A (HMG-CoA) reductase inhibitors (statins). The clinical characteristics of 95 case reports submitted to the World Health Organization (WHO), the Food and Drug Administration, and the National Registry of Drug-Induced Ocular Side Effects are summarized with classification of this ocular side effect according to WHO criteria. The average time to onset of ocular hemorrhage was 300 days with 11 positive dechallenge reports and 2 positive rechallenge cases. Some patients also received medications known to increase bleeding times. From the collected data, ocular hemorrhage is "possibly" due to statin therapy.